Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 27, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 8:15 PM EDT for Charlotte County, Halifax County, Pittsylvania County, Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2010, 8:15 PM EDT (00:15 UTC)
- Expired
- Oct 27, 2010, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 7:46 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WFUS51 KRNK 280015
TORRNK
VAC037-083-143-280115-
/O.NEW.KRNK.TO.W.0027.101028T0015Z-101028T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
WESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 915 PM EDT.
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
ELMO...OR NEAR BLAIRS...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELMO...
HALIFAX...
CRYSTAL HILL...
SCOTTSBURG...
CLOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3667 7869 3662 7870 3654 7906 3655 7921
3692 7921 3703 7893 3703 7892 3704 7890
3714 7867 3669 7867
TIME...MOT...LOC 0015Z 247DEG 31KT 3666 7925
$$3 follow-up statements
817
WWUS51 KRNK 280028
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT WED OCT 27 2010
VAC037-083-143-280115-
/O.CON.KRNK.TO.W.0027.000000T0000Z-101028T0115Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
828 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR EASTERN
PITTSYLVANIA...WESTERN CHARLOTTE AND HALIFAX COUNTIES...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ELMO...OR NEAR
INGRAM...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
INGRAM...
HALIFAX...
CRYSTAL HILL...
SCOTTSBURG...
CLOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3667 7869 3662 7870 3654 7906 3655 7921
3692 7921 3703 7893 3703 7892 3704 7890
3714 7867 3669 7867
TIME...MOT...LOC 0028Z 246DEG 45KT 3673 7906
$$678
WWUS51 KRNK 280048
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EDT WED OCT 27 2010
VAC037-083-143-280115-
/O.CON.KRNK.TO.W.0027.000000T0000Z-101028T0115Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
848 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR EASTERN
PITTSYLVANIA...WESTERN CHARLOTTE AND HALIFAX COUNTIES...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SOUTH BOSTON...
MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3667 7869 3662 7870 3654 7906 3655 7921
3692 7921 3703 7893 3703 7892 3704 7890
3714 7867 3669 7867
TIME...MOT...LOC 0048Z 252DEG 45KT 3671 7891
$$739
WWUS51 KRNK 280059
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT WED OCT 27 2010
VAC037-083-143-280115-
/O.CON.KRNK.TO.W.0027.000000T0000Z-101028T0115Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
859 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR EASTERN
PITTSYLVANIA...SOUTHERN CHARLOTTE AND HALIFAX COUNTIES...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SCOTTSBURG...OR 6
MILES EAST OF SOUTH BOSTON...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3676 7921 3694 7867 3669 7867 3667 7869
3662 7870 3654 7906 3655 7921
TIME...MOT...LOC 0059Z 257DEG 41KT 3673 7875
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:17 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 27, 4:17 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 417 PM EDT WED OCT 27 2010 .SYNOPSIS... A COLD FRONT WILL PROGRESS EAST OF THE AREA TONIGHT. HIGHER PRESSURE WILL BUILD IN FROM THE WEST LATER TONIGHT INTO FRIDAY... RESULTING IN GUSTY WEST TO NORTHWEST WINDS AND A RETURN TO COOLER AND DRIER WEATHER. && .NEAR TERM /THROUGH THURSDAY/... KEEPING TORNADO WATCH 733 GOING INTO 8 PM FOR THE PIEDMONT OF VA/NC. FRONT SITUATED OVER THE BLUE RIDGE WILL SLOWLY WORK EAST AS LAST OF THE RIPPLES ALONG IT MOVE OUT OVER THE NC PIEDMONT THIS EVENING. HAVE SLOWED DOWN DRYING INTO LATE EVENING IN THE WEST AND NOT UNTIL LATE THU MORNING OUT EAST. SUFFICIENT INSTABILITY AND SHEAR WILL KEEP THREAT OF SVR GOING TIL 8 PM BEFORE AIR MASS STABILIZES AND CORE OF STRONGER WINDS SHIFT EAST. FOR LOWS TONIGHT...THINKING THE MAV/MET BLEND WORKS BEST WITH LOWS IN THE LOWER 50S IN THE WEST BEHIND THE FRONT AND LOWER 60S EAST. MODELS KEEP WINDS DOWN UNTIL THURSDAY WITH NEXT SHORTWAVE APPROACHING FROM THE OHIO VALLEY. COULD SEE SOME LOW CLOUDS AND/OR FOG TONIGHT BUT SEEMS THE AMOUNT OF DRYING ON THE WV LOOP SHOULD PREVENT LOW CLOUDS FROM FORMING. THURSDAY...SUNSHINE RETURNS WITH BREEZY WEST WINDS. NOT ENOUGH STRONG WINDS ALOFT TO WORRY ABOUT AN ADVISORY. TEMPS WILL BE MILD WITH HIGHS IN THE 70S...AND 60S IN THE WEST. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... UPPER LEVEL TROUGH AND VORT MAX MOVES THROUGH THE AREA THURSDAY NIGHT. THIS FEATURE WILL BRING A RATHER STRONG LOW LEVEL JET OVER THE FORECAST AREA...WITH 850MB WINDS OF 40 TO 50 KTS. AT THE SAME TIME STRONG LOW LEVEL COLD AIR ADVECTION WILL LIKELY KEEP MANY AREAS WELL MIXED THROUGH THE NIGHT. SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE WILL AID IN SHARPENING THE INVERSION. MODELS ARE SHOWING AN EXTREMELY STEEP INVERSION DEVELOPING...AS CAA NEAR THE SURFACE IS MUCH STRONGER THAN THAT EVEN AT 850 MB. THIS SHOULD ALLOW STRONG WINDS TO REACH THE SURFACE ACROSS THE WESTERN HIGH ELEVATIONS WHERE WIND ADVISORY CRITERIA MAY BE MET. ACROSS THE LOWER ELEVATIONS EXPECTING A BREEZY NIGHT. WENT WITH WARMER LOWS...AS DO NOT BELIEVE CAA WILL BE QUITE AS STRONG AS NAM SHOWS...AND EXPECT THE WINDS WILL KEEP US MIXED RESULTING IN A NIGHT THAT WE ROUTINELY SEE LOWS A FEW DEGREES ABOVE GUIDANCE. UPSLOPE CLOUDS ARE LIKELY ACROSS THE WESTERN SLOPES...WITH SOME DRIZZLE OR LIGHT SHOWERS POSSIBLE THROUGH EARLY FRIDAY MORNING. FRIDAY WILL BE THE COOLEST DAY...AS DESPITE FULL SUNSHINE WE WONT COMPLETELY MIX OUT FROM THE MORNING INVERSION. EXPECTING HIGHS AROUND 5 DEGREES BELOW NORMAL RANGING FROM THE MID 50S IN THE WEST TO THE LOW 60 IN THE PIEDMONT. SOME OF THE HIGHER ELEVATIONS OF WESTERN GREENBRIER MAY NOT MAKE IT OUT OF THE 40S. HIGH PRESSURE MOVES OVERHEAD FRIDAY NIGHT ALLOWING THE WINDS TO GO CALM. THIS COMBINED WITH CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING ACROSS MOST LOCATIONS. THUS THE POTENTIAL EXISTS FOR A WIDESPREAD FROST ACROSS THE PIEDMONT. TEMPERATURES REBOUND SATURDAY AS 850MB TEMPS PUSH INTO THE 8 TO 10C RANGE. MOSTLY SUNNY SKIES SHOULD PERSIST WITH JUST SOME HIGH CIRRUS LIKELY. SATURDAY NIGHT WILL BE ANOTHER COOL NIGHT...BUT WARMER THAN FRIDAY NIGHT AS THE HIGH SHIFTS OFF TO OUR SOUTHEAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LONGER RANGE MODELS IN MUCH BETTER AGREEMENT THAN PREVIOUS RUNS... WITH GFS TRENDING TOWARD CONSISTENT ECMWF SOLUTION OF DEVELOPING A HIGHLY AMPLIFIED UPPER FLOW OVER MUCH OF THE NATION DURING THE LONG TERM PERIOD. DEVELOPMENT OF A STRONG ALEUTIAN/NORTHERN PACIFIC LOW WILL BUILD DOWNSTREAM RIDGE OVER WESTERN PORTION OF THE NATION...WITH TELECONNECTIONS SUPPORTING A SERIES OF STRONG PACIFIC SHORT WAVES CRESTING RIDGE AND DIGGING SOUTHEAST...BREAKING DOWN WHAT WAS INITIALLY A FLAT ZONAL FLOW OVER THE EASTERN PORTION OF THE NATION. BEGINNING OF LONG TERM PERIOD FROM SUNDAY INTO MONDAY SHOULD INITIALLY BE DRY WITH GRADUALLY MODERATING TEMPERATURES AS WINDS AT THE SURFACE AND ALOFT GRADUALLY BACK WITH TIME. HOWEVER... BACKING WINDS WILL EVENTUALLY BRING INCREASING MOISTURE...AND WITH COOL HIGH PRESSURE WEDGED IN FROM THE NORTHEAST...RELATIVELY COOL TEMPERATURES WITH A RELATIVELY FLAT DIURNAL TEMPERATURE CURVE WILL OCCUR FROM TUESDAY INTO WEDNESDAY ALONG WITH AN INCREASING THREAT OF PRECIPITATION AS ISENTROPIC LIFT INCREASES OVER THE AREA. HPC GUIDANCE LOOKED FAIRLY REASONABLE THROUGH THE PERIOD...AND WAS GENERALLY ACCEPTED WITH LITTLE TO NO SIGNIFICANT MODIFICATION. && .CLIMATE... RECORD HIGH AT DANVILLE MAY BE BROKEN. CURRENT RECORD IS 83 SET IN 1973. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP/WERT NEAR TERM...WP SHORT TERM...MC LONG TERM...WERT AVIATION...AMS/WP CLIMATE...
Hazardous weather outlook, Oct 27, 8:15 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 815 PM EDT WED OCT 27 2010 NCZ001-002-018-VAZ007-009>020-WVZ042>045-290015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 815 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ022>024-032>035-043-045>047-290015- SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- 815 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044-058-059-290015- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 815 PM EDT WED OCT 27 2010 ...TORNADO WATCH 736 IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH YOUR SEVERE REPORTS.
In the hours before
Local storm report, Oct 27, 4:41 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 2 S LEASBURG 36.38N 79.17W
10/27/2010 CASWELL NC LAW ENFORCEMENT
TREES DOWN ON RIDGEVILLE ROAD
&&
HYSELLSpecial weather statement, Oct 27, 5:22 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT WED OCT 27 2010
NCZ006-272130-
CASWELL NC-
522 PM EDT WED OCT 27 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...
AT 518 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PROSPECT HILL...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3623 7918 3623 7938 3624 7942 3631 7947
3643 7915 3625 7915 3623 7917Special weather statement, Oct 27, 5:50 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT WED OCT 27 2010
VAZ034-045-046-272230-
APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-
550 PM EDT WED OCT 27 2010
...SCATTERED THUNDERSTORMS WILL AFFECT APPOMATTOX...BEDFORD AND
CAMPBELL COUNTIES...
AT 546 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF RUSTBURG TO 6 MILES WEST OF EVINGTON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR BOCOCK AROUND 600 PM...SPOUT SPRING AROUND
615 PM AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 630 PM.
LAT...LON 3712 7932 3714 7934 3711 7937 3710 7944
3726 7954 3740 7908 3739 7907 3740 7906
3748 7882 3728 7870Special weather statement, Oct 27, 6:41 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT WED OCT 27 2010
NCZ003-004-020-272330-
STOKES NC-SURRY NC-YADKIN NC-
641 PM EDT WED OCT 27 2010
...A LINE OF THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
EAST BEND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENON AROUND 650 PM...KING AROUND 700 PM...
CAPELLA AROUND 705 PM...GERMANTON AROUND 710 PM...DANBURY AROUND 715
PM AND WALNUT COVE AROUND 720 PM.
LAT...LON 3611 8066 3628 8069 3645 8014 3625 8008
3625 8045 3623 8044 3612 8044 3611 8045Special weather statement, Oct 27, 6:50 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED OCT 27 2010
VAZ045>047-272330-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
650 PM EDT WED OCT 27 2010
...A LINE OF THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF APPOMATTOX...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TOGA AROUND 700 PM...ANDERSONVILLE AROUND 715
PM AND DILLWYN AROUND 730 PM.
LAT...LON 3763 7825 3734 7847 3733 7852 3737 7858
3734 7860 3731 7865 3728 7866 3718 7898
3746 7891 3770 7825Local storm report, Oct 27, 7:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 S KING 36.26N 80.36W
10/27/2010 STOKES NC LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE, SIDING BLOWN OFF AND TREES DOWN ON
JEFFERSON CHRUCH ROAD. IN ADDITION...A CAR FLIPPED OVER
AT THE PIZZA HUT PARKING LOG IN KING AND SEVERAL HOMES
DAMAGED IN THE FOREST HILL COMMUNITY
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:22 PM EDT | Flash Flood Warning | RNK | Charlotte, Halifax, Henry, Pittsylvania, City of Danville | 5 hr |
| Oct 27, 8:38 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Danville | 49 min |
| Oct 27, 8:52 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 53 min |
| Oct 27, 9:18 PM EDT | Tornado Warning | RNK | Halifax | 26 min |
| Oct 28, 7:22 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 9 hr |
| Oct 28, 7:22 AM EDT | River Flood Warning | RNK | Halifax | 27 hr |
| Oct 28, 4:02 PM EDT | Wind Advisory | RNK | Alleghany, Bath, Carroll, Floyd, Grayson, City of Covington and 1 more | 18 hr |
Nearby
Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.